Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 276, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2005, 6:59 PM CDT for Custer County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 1, 2005, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:10 PM CDT | HAIL 0.88 | 15 W Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 012359 SVRLBF NEC041-020100- /O.NEW.KLBF.SV.W.0276.050701T2359Z-050702T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 800 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF ARNOLD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF ANSELMO BY 755 PM CDT LAT...LON 4173 10025 4138 10022 4137 9958 4173 9965 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 020024 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 724 PM CDT FRI JUL 1 2005 NEC041-020100- /O.CON.KLBF.SV.W.0276.000000T0000Z-050702T0100Z/ CUSTER NE- 724 PM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR NORTHWESTERN CUSTER COUNTY... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF ANSELMO TO 12 MILES WEST OF ANSELMO TO GATES...OR ALONG A LINE EXTENDING FROM 21 MILES NORTH OF ARNOLD TO 15 MILES NORTH OF ARNOLD TO 17 MILES NORTH OF BROKEN BOW...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GATES BY 735 PM CDT MILBURN BY 800 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4173 10026 4138 10022 4137 9958 4173 9965 $$ SPRINGER
000 WWUS53 KLBF 020056 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 PM CDT FRI JUL 1 2005 NEC041-020106- /O.EXP.KLBF.SV.W.0276.000000T0000Z-050702T0100Z/ CUSTER NE- 756 PM CDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUSTER COUNTY EXPIRES AT 800 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4173 10026 4138 10022 4137 9958 4173 9965 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:35 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT FRI JUL 1 2005
.DISCUSSION...
CONVECTIVE INITIATION SHOULD BEGIN JUST ABOUT ANY TIME ALONG THE
BOUNDARY IN THE NEBRASKA PANHANDLE OR ALONG THE DRY LINE IN EASTERN
WYOMING AND NORTHEAST COLORADO. WITH THE THETA-E GRADIENT IN THE
NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING, I WOULD LEAN
TOWARD INITIATION IN THE PANHANDLE. STORMS SHOULD THEN INTENSIFY AS
THEY PROGRESS EASTWARD INTO THE MOISTURE PLUME. LOW LEVEL WIND
PROFILES DO NOT APPEAR TO FAVOR TORNADO DEVELOPMENT. HOWEVER,
MODIFYING THE 18Z NORTH PLATTE SOUNDING WITH SURFACE TEMPERATURE OF
88F INDICATES DESTABILIZATION TO CAPES AT OR ABOVE 3500J/KG IN
SOUTHWEST NEBRASKA. SO, AT LEAST SCATTERED THUNDERSTORMS CAN BE
EXPECTED IN WESTERN NEBRASKA WITH THE STRONGEST PROBABILITY OF
SEVERE THUNDERSTORMS IN THE AREA BOUNDED SIDNEY, ALLIANCE, THEDFORD
AND LEXINGTON.
AS THE BOUNDARY WORKS ITS WAY EASTWARD SATURDAY AFTERNOON AND
EVENING, ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED IN CENTRAL
AND NORTH CENTRAL NEBRASKA. ON SUNDAY, THOUGH, THE FRONT/BOUNDARY
STALLS OVER KANSAS. THEN, A QUIET PERIOD CAN BE EXPECTED SUNDAY.
THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND TUESDAY AS THE FRONT
WORKS ITS WAY NORTH.
IN THE EXTENDED (WEDNESDAY THROUGH FRIDAY), A QUASI-STATIONARY
SURFACE BOUNDARY THROUGH THE PLAINS ALONG THE THETA-E RIDGE WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AND WEDNESDAY
NIGHT. THEN, AS THE BOUNDARY RETREATS TO THE WEST, WE WOULD EXPECT A
FAIRLY QUIET PERIOD THURSDAY NIGHT AND FRIDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z MSL DATA SHOWED A CONVERGENT BOUNDARY IN
WESTERN NEBRASKA AND NORTHEAST COLORADO. THE DRY LINE WAS IN EASTERN
WYOMING AND ALONG THE COLORADO FRONT RANGE TO A LOW NEAR DENVER.
GOES DERIVED PRODUCT IMAGERY SHOWED A PLUME OF PRECIPITABLE WATER AT
OR ABOVE 25MM EAST OF A LINE FROM MERRIMAN THROUGH THEDFORD TO
IMPERIAL. THE IMAGERY ALSO SHOWS LIFTED INDICES IN SOUTHWEST
NEBRASKA AT OR BELOW -5C. THE LAPS DATA INDICATED THE AXIS OF A
SURFACE THETA-E RIDGE FROM SOUTHWEST SOUTH DAKOTA THROUGH THE
NEBRASKA PANHANDLE AND INTO NORTHEAST COLORADO.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NEZ022>025-035>037-056>059-069>071
SEVERE THUNDERSTORM WATCH 573 UNTIL 03Z
&&
SPRINGERHazardous weather outlook, Jul 1, 3:40 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT FRI JUL 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-021105- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. SOUTHEASTERLY WINDS HAVE USHERED IN MOISTURE INTO THE AREA WHILE AFTERNOON HEATING HAS CREATED AN UNSTABLE ATMOSPHERE. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH ACROSS WESTERN NEBRASKA SETTING OFF THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NEAR AND SOUTH OF HIGHWAY 2 AND NEAR AND WEST OF HIGHWAY 83. THE MAIN THREAT WILL BE LARGE HAIL HOWEVER DAMAGING WINDS OR AN ISOLATED TORNADO WILL BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO COME TO AN END OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP ONCE AGAIN SATURDAY AFTERNOON AND EVENING MAINLY EAST OF A LINE FROM CODY IN NORTH CENTRAL CHERRY COUNTY...TO OGALLALA IN KEITH COUNTY...TO IMPERIAL IN CHASE COUNTY AS AN UPPER DISTURBANCE INTERACTS WITH A DRYLINE IN THIS AREA. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING AS SOUTHERLY WINDS TRANSPORT WARM MOIST AIR INTO THE REGION AHEAD OF A COLD FRONT. AN ACTIVE WEATHER PATTERN PERSISTS WITH A CHANCE OF THUNDERSTORMS EACH DAY MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. MASEK
In the hours before
Local storm report, Jul 1, 6:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 19 WSW BROWNLEE 42.18N 100.97W
07/01/2005 1.75 INCH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, Jul 1, 6:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 W STAPLETON 41.48N 100.61W
07/01/2005 1.00 INCH LOGAN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jul 1, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 10 S MULLEN 41.90N 101.04W
07/01/2005 0.88 INCH HOOKER NE FIRE DEPT/RESCUE
0625 PM HAIL 10 S MULLEN 41.90N 101.04W
07/01/2005 0.88 INCH HOOKER NE FIRE DEPT/RESCUE
&&
JSWEETLocal storm report, Jul 1, 6:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 6 SSE VALENTINE 42.79N 100.50W
07/01/2005 1.00 INCH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, Jul 1, 6:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 SE STAPLETON 41.47N 100.50W
07/01/2005 1.00 INCH LOGAN NE PUBLIC
&&
JSWEETLocal storm report, Jul 1, 6:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL MULLEN 42.04N 101.04W
07/01/2005 1.75 INCH HOOKER NE FIRE DEPT/RESCUE
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 58 min |
| Jul 1, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 57 min |
| Jul 1, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 60 min |
| Jul 1, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 1, 5:49 PM CDT | Tornado Warning | LBF | Hooker | 26 min |
| Jul 1, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Jul 1, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Jul 1, 6:12 PM CDT | Tornado Warning | LBF | Hooker | 33 min |
| Jul 1, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 43 min |
| Jul 1, 6:35 PM CDT | Tornado Warning | LBF | Cherry | 40 min |
| Jul 1, 6:38 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.